Reply To: Need Help Tapering Off Adderall for International Trip

Home Welcome to the ADDitude Forums For Adults Treating Your ADHD Need Help Tapering Off Adderall for International Trip Reply To: Need Help Tapering Off Adderall for International Trip

#135943
quietlylost
Participant

I’d still advise calling your doctor’s office and leaving a message to see if they can advise you on this. It’s an important question that you want real medical advice on.

In general, stimulants don’t usually require a taper. There’s not much evidence for physiological dependence, though some people will cite a rebound of ADHD symptoms, fatigue, and loss of motivation when they stop taking their medications. If you’ve ever missed a dose in the past, you may already know if you have some of those symptoms or not.

If you were going to taper, you may end up taking away the immediate release for a few days, and then stop the extended release after. Adderall burns through the system quickly, so that’s why there’s not much need to taper off. The medication is usually gone or below effective levels before you go to sleep at night. It’s not like an antidepressant that needs to build up over time; it’s there and then it’s not.

Bottom line, still try to get a hold of your doctor and get their opinion. If you want other information, there are some good webinars on this site from Dr. William Dodson who explains a lot about stimulant medication.

Good luck and safe travels!